USMLE forum
 
USMLE Forum
Step 1
Step 2 CK
Step 2 CS
Matching & Residency
Step 3
Classifieds
 
Archives
 
 
  <<   < *  Step 3   *  >   >>  

* Please help on content description Q 115
 #848139  
  sunnyeva - 02/12/18 23:58
 
  A 9-year-old boy is brought to the office by his parents for a well-child examination. The patient and his family immigrated to the United States 2 months ago and he has not been evaluated by a physician in 4 years. He has been generally healthy. Medical history is significant for pneumonia at age 3 years. He takes no medications. He is at the 25th percentile for height, weight, and BMI. Vital signs are temperature 37.0C (98.6F), pulse 82/min, respirations 20/min, and blood pressure 112/74 mm Hg. Cardiac examination discloses a grade 3/6 systolic murmur audible along the left sternal border at the third and fourth intercostal spaces. Femoral pulses are weak and brachial pulses are strong; there is a radiofemoral delay. Chest xray discloses mild cardiomegaly with left ventricular prominence. ECG shows left ventricular hypertrophy. This patient is at greatest risk of

(A) Atrial fibrillation
(B) Cor pulmonale
(C) Systemic hypertension
(D) Tricuspid valve regurgitation

 
Report Abuse

 
 

* Re:Please help on content description Q 124
#3360644
  sunnyeva - 02/13/18 00:21
 
  A 9-year-old boy is brought to the emergency department by his father because of lethargy. On physical examination, the
boy is slightly lethargic and has deep respirations, which are 32/min. The father, who is a single parent, says, "He is always
thirsty and he pees a lot." Results of laboratory studies are shown:
Serum Glucose 850 mg/dL
Na+ 132 mEq/L
K+ 4.1 mEq/L
Cl− 92 mEq/L
HCO3−6 mEq/L

After admitting the boy to the hospital, which of the following is the most appropriate therapy?
(A) Administer normal saline and add potassium once urinary output is adequate
(B) Correct the acidosis with oral bicarbonate solution
(C) Correct the dehydration with hypotonic saline solution
(D) Give phenobarbital to prevent hyponatremic seizures
(E) Institute intermediate-acting insulin to correct hyperglycemia
 
Report Abuse

* Re:Please help on content description Q 115
#3360666
  stepup3 - 02/13/18 10:50
 
  Q115: I would say (B) in coarctation of the aorta
Q124: Not C or D. Not E. I would say A.

Patient 1

A 20-yr-old man with a 5-yr history of type 1 diabetes was admitted for the ninth time in diabetic ketoacidosis. He was poorly responsive and had Kussmaul respirations. Before any therapy, he had a plasma Na of 140 mEq/L, K of 4 mEq/L, Cl of 109 mEq/L, CO2 of 3 mEq/L, and creatinine of 1 mg/dl. The arterial pH was 6.95, Pco2 was 14 mmHg, and the calculated HCO3 was 3 mEq/L. Urine and blood ketones were strongly positive. He was treated with insulin and appropriate fluid and electrolyte replacement. He was not given bicarbonate. The next day he was fully oriented. His plasma Na was 142, K was 4, Cl was 114, and CO2 was 18 mEq/L. The remainder of his clinical course was unremarkable.
http://jasn.asnjournals.org/content/20/4/692.full
 
Report Abuse

* Re:Please help on content description Q 115
#3360669
  stepup3 - 02/13/18 11:02
 
  Q115: (C), later on CHF  
Report Abuse

* Re:Please help on content description Q 115
#3360674
  sunnyeva - 02/13/18 12:23
 
  Thanks for you two for answering my questions and discuss with me. I appreciate.

Q115 the answer is C, but I thought it is aortic coarctation. I am having a hard time to figure out why there is systemic hypertension.

Q 124 the answer is C. Why not E? Is that because you need to correct the electrolytes disturbance first?

Thanks!
 
Report Abuse

* Re:Please help on content description Q 115
#3360678
  sunnyeva - 02/13/18 12:24
 
  sorry Q 124 the correct answer is A!!!  
Report Abuse

* Re:Please help on content description Q 115
#3360911
  salem4 - 02/15/18 17:42
 
  C, A  
Report Abuse

* Re:Please help on content description Q 115
#3361041
  sunnyeva - 02/18/18 10:51
 
  Thanks to you all who have answered my questions. Appreciated!  
Report Abuse

* Re:Please help on content description Q 115
#3361053
  munchkino - 02/18/18 13:03
 
  115 is C because on the level of kidneys will be hypotension - it leads to renin secretion and systemic hypertension  
Report Abuse

          Page 1 of 1          

[<<First]   [<Prev]  ... Message ...  [Next >]   [Last >>]

 
Logon to post a new Message/Reply
 
 
 
 

 

 

Google
  Web USMLEforum.com
 

Step 1 Step 2 CK Step 2 CS Matching & Residency Step 3 Classifieds
LoginUSMLE LinksHome